Alert archive / Oklahoma / Red Flag Warnings in 2016
Red Flag Warning 18, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Apr 3, 2016, 3:32 AM CDT for 26 counties in Oklahoma. It took effect at Apr 3, 2016, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2016, 3:32 AM CDT (08:32 UTC)
- In effect from
- Apr 3, 2016, 12:00 PM CDT
- Expired
- Apr 3, 2016, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
All 26 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 104 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2895 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886 WWUS84 KOUN 030832 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 332 AM CDT SUN APR 3 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON INTO EARLY EVENING MAINLY NORTHWEST OF I-44 IN OKLAHOMA... .THE COMBINATION OF WARM...BREEZY...AND VERY DRY CONDITIONS WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON INTO EARLY EVENING ACROSS PARTS OF WESTERN...NORTHERN...AND CENTRAL OKLAHOMA. OKZ004>025-033>036-032200- /O.UPG.KOUN.FW.A.0017.160403T1700Z-160404T0200Z/ /O.NEW.KOUN.FW.W.0018.160403T1700Z-160404T0200Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-HARMON-GREER-KIOWA- JACKSON- 332 AM CDT SUN APR 3 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR PARTS OF NORTHERN...WESTERN...AND CENTRAL OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS 25 TO 35 MPH. * HUMIDITY...10 TO 25 PERCENT. * TEMPERATURE...HIGHS 75 TO 85. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MBS
2 follow-up statements
798 WWUS84 KOUN 031938 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 238 PM CDT SUN APR 3 2016 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON INTO EARLY EVENING MAINLY NORTHWEST OF I-44 IN OKLAHOMA... .THE COMBINATION OF WARM...BREEZY...AND VERY DRY CONDITIONS WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS THROUGH THE EARLY EVENING HOURS ACROSS PARTS OF WESTERN...NORTHERN...AND CENTRAL OKLAHOMA. OKZ004>025-033>036-040200- /O.CON.KOUN.FW.W.0018.000000T0000Z-160404T0200Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-HARMON-GREER-KIOWA- JACKSON- 238 PM CDT SUN APR 3 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR PARTS OF NORTHERN...WESTERN...AND CENTRAL OKLAHOMA... * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS 25 TO 35 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...HIGHS 75 TO 85. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
469 WWUS84 KOUN 040210 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 910 PM CDT SUN APR 3 2016 ...RED FLAG WARNING HAS EXPIRED... .THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR CENTRAL AND WESTERN OKLAHOMA. OKZ004>025-033>036-040315- /O.EXP.KOUN.FW.W.0018.000000T0000Z-160404T0200Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-HARMON-GREER-KIOWA- JACKSON- 910 PM CDT SUN APR 3 2016 ...RED FLAG WARNING HAS EXPIRED FOR CENTRAL AND WESTERN OKLAHOMA... SOUTH WINDS AT ABOUT 10 TO 15 MPH WILL CONTINUE OVER MOST OF OKLAHOMA OVERNIGHT...WHILE RELATIVE HUMIDITIES CONTINUE TO CLIMB. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 2, 10:45 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Apr 2, 10:45 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1045 PM CDT SAT APR 2 2016
.DISCUSSION...
PLEASE SEE THE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VERY LITTLE CHANGES WERE MADE TO THE 00Z TAFS. SKIES WILL
GENERALLY REMAIN CLEAR THROUGH THE OVERNIGHT HOURS. EXPECT FAIRLY
CALM WINDS UNTIL THEY INCREASE TO AROUND 15 KT DURING THE LATE
MORNING HOURS TOMORROW.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 43 79 48 81 / 0 0 0 0
HOBART OK 42 79 46 82 / 0 0 0 0
WICHITA FALLS TX 43 80 48 83 / 0 0 0 0
GAGE OK 40 82 44 81 / 0 0 0 0
PONCA CITY OK 42 81 45 79 / 0 0 0 0
DURANT OK 44 77 50 80 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR OKZ004>025-033>036.
TX...NONE.
&&
25/03/03Hazardous weather outlook, Apr 2, 11:37 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1137 PM CDT SAT APR 2 2016 OKZ004>048-050>052-TXZ083>090-040445- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1137 PM CDT SAT APR 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .FIRE WEATHER... ELEVATED TO CRITICAL FIRE WEATHER CONCERNS WILL BE POSSIBLE ACROSS AT LEAST PARTS OF THE AREA SUNDAY THROUGH WEDNESDAY. CRITICAL CONDITIONS WILL BE POSSIBLE SUNDAY AND TUESDAY AFTERNOONS. A FIRE WEATHER WATCH IS IN EFFECT FOR NORTHERN... WESTERN... AND PARTS OF CENTRAL OKLAHOMA SUNDAY AFTERNOON. .THUNDERSTORMS... THERE WILL BE A LOW CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF NORTH CENTRAL AND CENTRAL OKLAHOMA... GENERALLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR... TUESDAY NIGHT. IF THESE STORMS DEVELOP... A FEW OF THEM MAY BECOME STRONG TO SEVERE. .WIND... STRONG WINDS COULD BE POSSIBLE TUESDAY... WITH THE BEST CHANCE IN PARTS OF WESTERN OKLAHOMA. SOME WIND GUSTS OVER 40 MPH MAY OCCUR. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
Nearby
Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.